Florida, 2008

Damaging Winds in Florida, June 14, 2008

June 14, 2008 · NWS JAX · 2 events in 1 county or zone

Easterly flow enhanced a late evening sea breeze merger near the Interstate 75 corridor. Scattered severe storms developed along the merger.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Easterly flow enhanced a late evening sea breeze merger near the Interstate 75 corridor. Scattered severe storms developed along the merger.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 7:37 PM EST, 18 minutes earlier.

Area forecast discussion, Jun 14, 7:37 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 PM EDT SAT JUN 14 2008

.UPDATE...THE EAST/WEST COAST SEA BREEZE MERGER AND OUTFLOWS
PRODUCING A LINE OF STRONG TO SEVERE STORMS JUST EAST OF I-75 THIS
EVE. APPROACH OF SHORT WAVE WILL HELP ENHANCE ACTIVITY THERE.
EXPECTING PULSE TYPE STRONG TO SEVERE STORMS. SLOW MOVEMENT OF
STORMS AND HIGH PW MAY PRODUCE LOCAL HEAVY RAIN AMOUNTS OVER 2
INCHES WHICH MAY RESULT IN SOME LOCALIZED FLOODING. HAVE RAISED
POPS ACROSS THE INLAND AREAS TO 50% AND WILL KEEP 20% GOING FOR
THE EAST COAST. POPS DECREASE AFTER 06Z WHEN BOUNDARY LAYER
COOLING STABILIZES ATMOSPHERE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/JDS/AW
Hazardous weather outlook, Jun 14, 4:24 AM EST, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 AM EDT SAT JUN 14 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
524 AM EDT SAT JUN 14 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER
MAINLY INLAND AREAS. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE
STORMS ALONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WITH
CONCERNS OF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

In the hours before

Special weather statement, Jun 14, 6:51 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
751 PM EDT SAT JUN 14 2008

FLZ020-021-GAZ162-150030-
ECHOLS-HAMILTON-SUWANNEE-
751 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
SUWANNEE...CENTRAL HAMILTON AND CENTRAL ECHOLS COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM EDT...

AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES EAST OF
STATENVILLE TO 3 MILES SOUTHEAST OF NEWBURN...STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST LAKE...
SUWANNEE RIVER STATE PARK...NEWBURN...DOWLING PARK...STATENVILLE...
SUWANNEE SPRINGS...LIVE OAK AND JASPER THROUGH 830 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Jun 14, 6:54 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
754 PM EDT SAT JUN 14 2008

FLZ036-040-150045-
ALACHUA-MARION-
754 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
AND WESTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 845 PM EDT...

AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
FLEMINGTON TO 7 MILES SOUTH OF OCALA AIRPORT...MOVING NORTH AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA
AIRPORT...FLEMINGTON...OCALA...MICANOPY...LOWELL...REDDICK AND
MCINTOSH THROUGH 845 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Jun 14, 7:13 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 PM EDT SAT JUN 14 2008

FLZ022-030-036-150100-
ALACHUA-COLUMBIA-UNION-
813 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
ALACHUA...WESTERN UNION AND EASTERN COLUMBIA COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...

AT 813 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM LULU TO
WORTHINGTON SPRINGS...MOVING NORTHEAST AT 4 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LA CROSSE...WORTHINGTON
SPRINGS...LULU AND DUKES THROUGH 900 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Jun 14, 7:29 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
829 PM EDT SAT JUN 14 2008

FLZ022-150115-
COLUMBIA-
829 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL COLUMBIA
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM
EDT...

AT 829 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 4 MILES
NORTHEAST OF FIVE POINTS TO 4 MILES SOUTHEAST OF WATERTOWN...MOVING
EAST AT 3 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WINFIELD...WATERTOWN...SUWANNEE VALLEY...LAKE CITY AND FIVE POINTS
THROUGH 915 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Jun 14, 7:39 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 PM EDT SAT JUN 14 2008

GAZ150-151-150145-
PIERCE-WARE-
839 PM EDT SAT JUN 14 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN WARE
AND WESTERN PIERCE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 945 PM EDT...

AT 839 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 5 MILES
SOUTHWEST OF DIXIE UNION TO MANOR...MOVING EAST AT 4 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BICKLEY...MANOR...
WAYCROSS...WARESBORO...NEEDHAM...DIXIE UNION AND DEENWOOD THROUGH 945
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER

The radar

The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 00:53 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alachua

When
June 14, 7:55 PM EST
Where
Alachua County, 1.39 mi WSW of Phifer
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.690, -82.390

A large tree was blown down at the intersection of State Road 222 and Northwest 43rd Street. The tree was blocking 4 lanes of traffic.

Thunderstorm Wind, Alachua

When
June 14, 8:40 PM EST
Where
Alachua County, 0.69 mi N of East Alachua
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.790, -82.480

A Kangaroo Express Gas Station employee reported he had several trees blown down at his residence along Highway 441 in Alachua. The time of the report was based on Doppler radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101139, 101140.